# SDR CA151007010

- Difficulty date: September 9, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- Propeller: Dowty R4086123F17
- System (JASC): 6197 · Propeller/Propulsor System Wiring
- Part: Wire
- Condition: Shorted
- Location: Propeller De Ice
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) DURING FLIGHT, WHEN PROPELLER DEICING WAS SELECTED, CAUTION LIGHTS NR 1 AC GEN, NR 2 AC GEN, LT AC BUS, RT AC BUS, LT TRU & RT TRU CAME ON.  SOME OF THE TROUBLESHOOTING ACTIONS LED TO REPLACEMENT OF THE NR 1 TMCU AND THE NR 1 AC GENERATOR. ON 21/9/15 THIS REOCCURRED WITH PROPELLER DEICE ON, CAUTION LIGHTS LT AC GEN, RT AC GEN, LT AC BUS, RT AC BUS, LT TRU AND RT TRU CAME ON FOR APPROXIMATELY 3 MINUTES AND THEN WE HAD THE STBY BATTERY HOT, MAIN BATTERY HOT AND AUX BATTERY WARNINGS ILLUMINATE FOR A FEW MINUTES TOO.  AFTER LANDING, NR 1 STALL, NR 2 STALL AND PUSHER SYSTEMS FAIL CAUTION ALSO ILLUMINATED.  AFTER FURTHER INVESTIGATION, IT WAS DETERMINED THAT THE ROOT CAUSE WAS THE PROPELLER DEICING HARNESS OF BLADE NR 2 ON THE LT PROPELLER WAS BEING SHORTED INTERMITTENTLY THE HARNESS WAS REPLACED, PERFORMED THE RELEVANT TESTS WITH NO FINDINGS AND THE ACFT WAS RELEASED TO SERVICE WITH NO REOCCURRENCE OF THE EVENT SINCE.  FROM MY UNDERSTANDING, THE ISOLATOR CONTACTOR, 3061-K1 AS WELL AS THE CIRCUIT BREAKERS, BETWEEN THE ACFT GENERATOR AND THE CONTACTORS FAILED TO ISOLATE THE ACFT ELECTRICAL POWER SUPPLY RESULTING IN THE LOSS OF THE AC POWER IN FLIGHT AND WITH ICING CONDITIONS DETECTED.
